MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the device has not yet been returned for evaluation the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-a devices of lot# cf1167990 did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided, ¿the patient was transferred to surgery office to treat.¿ and ¿a section of the device did not remain inside the patient¿s body.¿ complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
It was reported that the tip of needle was detached inside patient's common bile duct.They took out the detached part immediately.The patient was transferred to surgery office to treat.
 
Additional Manufacturer Narrative
On evaluation of the returned device, it was noted that a piece of broken needle was returned along with a device.The piece of broken needle was determined not to be from the device returned as the needle of the device returned was not broken and it could be seen that the dimpling of the piece of needle stopped before it broke and there was dimpling on the needle of the returned device also.This needle is a flat tip access needle.The customer complaint was confirmed based on customer testimony and as a broken piece of needle was returned for valuation.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for echo-hd-19-a devices of lot# cf1167990 did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided, ¿the patient was transferred to surgery office to treat.¿ and ¿a section of the device did not remain inside the patient¿s body.¿ complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6224680
Report Number3001845648-2017-00003
Device Sequence Number13465390
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)181103(10)CF1167990
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/07/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight79